MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ60
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the pancreaticoduodenal artery using pod packing coils (podjs) and a non-penumbra microcatheter.During the procedure, the physician successfully implanted two podjs in the target vessel using the microcatheter.While filling up aneurysm sac with another podj, the physician experienced resistance and decided to remove the podj.While re-sheathing the podj, the physician realized that the podj had unintentionally detached inside the microcatheter; therefore, the physician pulled the podj from the microcatheter and removed the sheath along with the detached podj.The procedure was completed using another podj and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report: 3005168196-2020-00107.1.Section h.Box 3.Device returned to manufacturer? results: offset coil winds were present throughout the length of the embolization coil.The stretch resistant wire (sr wire) was fractured and the proximal constraint sphere was not present.Conclusions: evaluation of the returned pod pc embolization coil revealed a fracture sr wire.If the device is forcefully retracted against resistance, damage such as this may occur.If the sr wire fractures from the proximal constraint sphere, the embolization coil will detach from the pusher assembly.The pod pc pusher assembly and the microcatheter used in the procedure were not returned for evaluation; therefore, the root cause of resistance experienced during the procedure could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9638015
Report Number3005168196-2020-00107
Device Sequence Number2678474
Product Code HCG
UDI-Device Identifier00814548016733
UDI-Public00814548016733
Combination Product (Y/N)Y
Initial Reporter CountrySN
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPODJ60
Device Lot NumberF92212
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/06/2020
Supplement Date Received by Manufacturer03/23/2020
Initial Report FDA Received Date01/28/2020
Supplement Report FDA Received Date04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Date Report Sent to FDA01/01/2005